MAUDE Adverse Event Report: A.I.D.D LONGFORD ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

A.I.D.D LONGFORD ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number 07P5121
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false positive alinity i total hcg results for one patient.The following data was provided (interpretation of results: /= 25.00 miu/ml = positive, > 5.00 miu/ml to < 25.00 miu/ml = grayzone): (b)(6) 2021: positive home pregnancy test, hcg result of 155.4 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 93.2 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 32.2 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 23.4 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 25.5 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 24.4 miu/ml generated on alinity (ai21152); ultrasound was completed which did not detect an extra uterine pregnancy.(b)(6) 2021: hcg result of 32.0 miu/ml generated on an architect at a different location.(b)(6) 2021: patient went under a manual vacuum aspiration under ultrasound.(b)(6) 2021: hcg result of 28.0 miu/ml generated on an architect at a different location.(b)(6) 2021: hcg result of 31.8 miu/ml generated on alinity (ai21152); urine pregnancy test negative with fisher sur-vue.(b)(6) 2021: sample sent to (b)(6) clinic for heterophile studies and results were negative.(b)(6) 2021 sid (b)(6) result of 63.6 miu/ml generated on alinity (ai21151).The patient was going to start receiving chemo based on this alinity result, but the sample was first sent out for testing on a roche instrument which generated a negative result of <1miu/ml.The customer is not questioning the results generated on (b)(6) 2021 as it matched the home pregnancy test.The customer was expecting the b-hcg results to start decreasing and then eventually become negative.The manual vacuum aspiration under ultrasound was performed due to the elevated b-hcg results.The patient did not receive any chemotherapy treatment.The patient had a manual vacuum aspiration under ultrasound performed.No additional impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation for false positive alinity i total b-hcg results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and cft review.Additionally, in-house testing was completed.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations for lot 28422ud00 and complaint issue.In-house accuracy testing was completed for the complaint lot number.All validity and acceptance criteria were met during completion of the protocol, demonstrating that the lot is performing acceptably.Labeling was reviewed which adequately address the issue under review.The patient was initially pregnant and serial testing indicated the patient was going through possible miscarriage and the patient was a high risk due to infertility issues.Abbott pqa requested additional information from customer and asked again why the invasive vacuum aspiration procedure was performed when the ultrasound was negative.The response given was that this was a follow up procedure for possible miscarriage.A cross functional team (cft) was formed and determined that this is not an adverse event.The alinity i total b-hcg results were correct for this patient given the history and additional information provided that the manual vacuum aspiration was performed as a follow up procedure for possible miscarriage.Based on the investigation alinity i total b-hcg reagent is performing as intended, no systemic issue or deficiency of the alinity i total b-hcg reagent lot 28422ud00 was identified.Section g1 has been updated to current contact information.Section b1 and b2 - adverse event/product problem and outcomes attributed to ae was updated due to investigation conclusion.Section h1 - type of reportable event was updated due to investigation conclusion.Section h6 - health effect - impact code was updated from f13 to f26.

Brand Name
ALINITY I TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
A.I.D.D LONGFORD
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
A.I.D.D LONGFORD
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford, IL N39 E-932
2246682940
MDR Report Key12675081
Report Number3005094123-2021-00198
Device Sequence Number14527631
Product Code DHA
UDI-Device Identifier00380740160616
UDI-Public00380740160616
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model Number07P5121
Device Catalogue Number07P51-21
Device Lot Number28422UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown